Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 157, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 23, 2007, 6:37 PM MDT for Lincoln County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2007, 6:37 PM MDT (00:37 UTC)
- Expired
- Aug 23, 2007, 7:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 52 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 4:18 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 240038 SVRBOU COC073-240115- /O.NEW.KBOU.SV.W.0157.070824T0037Z-070824T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 637 PM MDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 715 PM MDT * AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 2 MILES SOUTH OF WILD HORSE POINT...OR ABOUT 38 MILES NORTH OF LA JUNTA...MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILD HORSE POINT...KARVAL AND FORDER. THIS WARNING REPLACES THE EARLIER WARNING FOR SOUTHWEST LINCOLN COUNTY. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3868 10391 3851 10395 3853 10317 3878 10317 $$
1 follow-up statement
000 WWUS55 KBOU 240111 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 711 PM MDT THU AUG 23 2007 COC073-240121- /O.EXP.KBOU.SV.W.0157.000000T0000Z-070824T0115Z/ LINCOLN CO- 711 PM MDT THU AUG 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINCOLN COUNTY EXPIRED AT 715 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. LAT...LON 3868 10391 3851 10395 3853 10317 3878 10317 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:47 PM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 23, 2:47 PM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 247 PM MDT THU AUG 23 2007 .SHORT TERM...A BROAD UPPER LEVEL TROUGH OVER THE WESTERN U.S. IS CURRENTLY CENTERED OVER UTAH. A SHORT WAVE AHEAD OF IT IS LOCATED OVER THE NORTHERN UTAH/COLORADO BORDER. THIS WAVE IS TRIGGERING SHOWERS AND THUNDERSTORMS OVER NORTHERN COLORADO AND SOUTHERN WYOMING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE OVER NORTHEAST COLORADO AS THIS WAVE APPROACHES. A MOIST EASTERLY UPSLOPE FLOW WILL HELP PROVIDE MOISTURE FOR THIS SYSTEM. LOW CLOUDS HAVE KEPT THE FORECAST AREA COOL WITH TEMPERATURES STRUGGLING TO CLIMB ABOVE 70 DEGREES. SKIES ARE CLEARING SOME OVER LINCOLN AND ELBERT COUNTIES...SO SOME ADDITIONAL HEATING IS LIKELY TO OCCUR. THE SEVERE THREAT WILL MAINLY BE LIMITED TO THE SOUTHEAST ZONES WHERE THE STRONGER HEATING/GREATER INSTABILITY WILL BE. NORTHWEST FLOW ALOFT BEHIND THE UPPER LEVEL TROUGH WILL BE OVER THE AREA FRIDAY. THIS WILL RESULT IN WARMER AND DRIER CONDITIONS. WILL KEEP ISOLATED THUNDERSTORMS IN THE FORECAST FOR FRIDAY AFTERNOON DUE TO SOME INSTABILITY IN THE AFTERNOON. .LONG TERM...STRONG RIDGING THIS WEEKEND WITH SWLY FLOW ALOFT DRIVES TEMPERATURES WELL ABOVE AVERAGE ACROSS OUR COUNTY WARNING AREA. MODELS ALSO SHOW DRYING AT ALL LEVELS WITH SFC DEWPOINTS DIPPING INTO THE 30S ON THE PLAINS POSSIBLY AS EARLY AS SATURDAY AFTERNOON AND ALMOST CERTAINLY ON SUNDAY WITH MODERATE SUBSIDENCE AT MID-LEVELS AND DOWNSLOPE FLOW OFF THE FRONT RANGE. NORMAL MAX TEMPERATURES ON THE PLAINS IN THE LOWER/MID 80S THIS TIME OF THE YEAR. BUT WITH INCREASED SUNSHINE AND 700 MB TEMPERATURES UP AROUND 17C SHOULD SEE AFTERNOON READINGS UP AROUND 90F ON SATURDAY AND LOWER/MID 90S BY SUNDAY. HIGH COUNTRY SHOULD SEE ALSO UNDERGO A SEVERAL DEG WARMING OVER THE WEEKEND WITH CENTRAL MOUNTAIN VALLEY LOCALS IN THE LOWER 80S BY SUNDAY. BY THE START OF NEXT WEEK SHOULD SEE A FAIRLY DRAMATIC SHIFT TO MORE SEASONAL WEATHER CONDITIONS. THE UPPER RIDGE CENTERED OVER THE SRN ROCKY MTN REGION PROGGED TO SHIFT EAST OVER THE GREAT PLAINS AS A DEEP MID-UPR LEVEL TROUGH MAKES ITS WAY ACROSS THE PACIFIC NORTHWEST. THE RESULTANT COOLING ALOFT AND AN INFLUX OF MID-UPR LEVEL MOISTURE UP FROM THE DESERT SOUTHWEST AND NRN MEXICO SHOULD SEND TEMPERATURES DOWN AND PRECIPITATION CHANCES UP AT LEAST SLIGHTLY THROUGH THURSDAY. MODELS SHOW A RESPECTABLE MID-LEVEL IMPULSE EJECTING FM THE BASE OF THE WESTERN TROUGH ON SUNDAY AND PASSING OVER WY AND NRN CO ON MONDAY. WIND AND TEMP FIELDS ALSO SHOW A WEAK COLD FRONT ACCOMPANYING THIS DISTURBANCE. BASED ON THE LATEST GFS RUN...SHOULD SEE AN INCREASE IN CLOUD COVER SUNDAY NIGHT AND MOSTLY CLOUDY TO OVERCAST SKIES ON MONDAY WITH MODEST QG ASCENT OVER THE AREA WITH PASSAGE OF THE SHORTWAVE AROUND MIDDAY. HAVE RAISED POPS EVERYWHERE BY AT LEAST 10 PCT WITH SCATTERED COVERAGE IN THE HIGH COUNTRY. LATER SHIFTS MAY EVEN RAISE THEM MORE SHOULD TREND IN THE MODELS CONTINUE. BY LATE ON TUESDAY...COULD SEE PASSAGE OF ANOTHER EVEN STRONGER FRONTAL SYSTEM WHICH MAY SEND TEMPERATURES EVEN LOWER DURING LATTER HALF OF THE WEEK. FOR NOW WILL MAKE MINIMAL ADJUSTMENTS TO TEMPERATURE AND PRECIPITATION PROBABILITY GRIDS BEYOND WEDNESDAY. && .AVIATION...MOIST EASTERLY UPSLOPE WINDS WILL CONTINUE TO BRING LOW CLOUDS TO NORTHEAST COLORADO THROUGH FRIDAY MORNING. CEILINGS WILL REMAIN IN THE 2500 TO 5000 RANGE THROUGH THE EVENING. AFTER MIDNIGHT...CEILINGS WILL LIKELY DROP INTO THE 1000 TO 2500 FEET RANGE AND ISOLATED LOCATIONS CAN SEE CEILINGS BELOW 1000 FEET. PATCHY FOG WILL ALSO BE POSSIBLE AFTER MIDNIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED BETWEEN 21Z AND 06Z ACROSS NORTHEAST COLORADO. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && MEIER/BAKER
Hazardous weather outlook, Aug 23, 3:09 PM MDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 309 PM MDT THU AUG 23 2007 COZ030>051-241200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 309 PM MDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT FOR TODAY AND TONIGHT...AN UPPER LEVEL SYSTEM COMBINED WITH A MOIST UPSLOPE FLOW AT THE SURFACE HAS BEGUN TO TRIGGER SHOWERS AND A FEW THUNDERSTORMS OVER THE FOOTHILLS AND URBAN CORRIDOR. STORMS WILL BE MOST NUMEROUS ACROSS ALONG THE WYOMING BORDER...BUT COOLER TEMPERATURES TODAY WILL LIMIT THE AMOUNT OF SEVERE WEATHER. THE BEST CHANCE OF SEVERE STORMS WILL BE OVER THE PALMER DIVIDE INCLUDING ELBERT AND LINCOLN COUNTIES LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOOK FOR THE CHANCE OF THUNDERSTORMS TO DECREASE FRIDAY AND SATURDAY AS THE ATMOSPHERE BEGINS TO SLOWLY WARM AND DRY UNDER A RIDGE OF HIGH PRESSURE. BY SUNDAY...EXCEPT FOR A FEW LATE DAY STORMS OVER THE MOUNTAINS...DRY CONDITIONS WILL PREVAIL. HOWEVER BY EARLY NEXT WEEK THUNDERSTORMS WILL RETURN TO THE OUTLOOK AREA EACH AFTERNOON AND EVENING WITH THE PASSAGE OF A SERIES OF WEAK UPPER LEVEL WEATHER DISTURBANCE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE PALMER DIVIDE AREA. RTG/BAKER
In the hours before
Local storm report, Aug 23, 4:56 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
456 PM MDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
BLOUISLocal storm report, Aug 23, 5:26 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
526 PM MDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 3 NE FRANKTOWN 39.41N 104.71W
08/23/2007 M0.75 INCH DOUGLAS CO TRAINED SPOTTER
&&
BLOUISLocal storm report, Aug 23, 5:37 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
537 PM MDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 17 ESE KIOWA 39.25N 104.17W
08/23/2007 M0.75 INCH ELBERT CO TRAINED SPOTTER
&&
BLOUISNearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.